Forum

Does Tecfidera make your head boil?

Hello all.

I have been using Tecfidera for about two and a half years now, and I think I am a little fed up with it. I have basically felt unwell since about six months in…Sick, listlessness, bloating, hair loss and I cannot seem to stop farting. I also have more pains in my limbs and around my neck.

I don’t like to have to eat big meals just to try and curb the flushes either. My flushes include mad itching on my body and the feeling that my brains and my eyes are being cooked from the inside…Does anyone else experience this with Tec?

Sometimes I am not sure what is being caused by the Tec and what it MS because I have MS related nausea too. I spoke about it to my Neuro and she suggested that other meds were a possibility if I was struggling, including going back on Copaxone. I had only switched to Tec because I was running out of places to inject…

As anyone else here changed from Tec to another DMD after not getting on with the side effects? How did it go?

Thanks for reading!

Steffi

hi steffi

you don’t have to eat BIG meals just eat something.

peanut butter or something that you find irresistable.

bloating is a horrible symptom but fortunately you fart a lot because farting gets rid of the bloating!

miriam margolies is a famous farter!

so we’re in good company

carole x

Carole,

Thanks for replying, alas I need to eat bigger meals with my tablet because smaller ones didn’t not prevent the horrible ‘head-boil’!

Steffi

Perfect description of Tec for me as well - Occasionally I have all these things as well - feel as if my head is boiling

What a disheartening predicament; a DMD which should only provide positivity and optimism for the future is instead seemingly bringing its own list of inconveniences and torturous symptoms.

It is praiseworthy that you are still battling away, trying to make it work.

It is correct that in theory, it shouldn’t require a large meal to counter the flushing, just a ‘decently sized’ one, whatever that might mean to you. Considering that you are stuffing your chops AND your head still boils suggest that it might not matter how much food you ingest, there will still be problems.

The only things which might help, which you haven’t made mention of:

  1. Take a daily aspirin (adult or child strength) with breakfast, but before Tec dose #1 (preferably about 30 minutes before).

  2. An anti-histamine (nothing hardcore, just a tablet type from the supermarket shelf) when a flushing / boiling head event begins.

I would hope one or both of the above might help reduce / remove the side effects you are enduring. But i congratulate you too on considering that perhaps it is not the DMD but the disease which might be giving you a hard time. You may need to stop taking the Tecfidera to see if the things you have described also stop;

Tecfidera has a very brief residency in your body’s system and you should be clear of it easily within 24 hours. If your boiling head vanishes within the same sort of time frame, then indeed, the Tecfidera is to blame and you should perhaps consider an alternative.

All the very best of luck.